Women’s Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Can you overdose on Zyrtec?

Collapse
X
Collapse
  • Filter
  • Time
Clear All
new posts

  • Can you overdose on Zyrtec?

    Two years ago in early November, I began to get hives. For the first time in my life. This began a week after getting the Swine Flu Vaccination - don't know if it's related, but it is the only thing in my life that changed.

    These hives were triggered when I sweated, got embarrassed or nervous, or experienced a temperature change (such as, cold outdoors to warm indoors). They are extremely itchy and are brought on by any moderate physical activity.

    After seeing several GP's and allergy specialists and being tested for many things, no solution was ever found. I usually have taken two 10-mg Zyrtec per day, and an extra two before I played high school soccer games, or before I work out (when the rash and itch get worse).

    However, yesterday I read on the bottle that only ONE 10-mg tablet in 24 should be taken, and that is the maximum recommended dosage. I am doubling this, even quadrupling this, each day. I am slightly worried based on what I have read online. I know everyone's bodies react different; some people can't even take two without becoming ill or drowsy, but up to four has never brought problems for me.

    Should I be concerned? At this point I think any less would not adequately treat my symptoms.

  • While I am not a physician or research scientist, I will offer the following...

    1) I would not be concerned about it. The government, along with the product manufacturers set a "maximum dose" based on the original purpose for which the drug was manufactured and an "average" weight of the patient taking it. What this really means is almost anybody's guess...

    2) If you are concerned then talk it over with your primary care physician or call the 1 - 800 number on the packaging and speak to someone over the phone. They have "specialists" available to you that can get as scientific/technical as you need and more than most people desire.

    In the short term, the one thing you may be doing is causing additional "strain" on your liver. The more, of anything, you send into the liver, the harder it works to process/filter it.

    Comment


    • I think I will try to take 1 a day with an extra 1 before any workouts. Thanks for your comments.

      Comment

      Womens Health orange logoGet The Newsletter

      Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

      Latest Posts in Our Forums

      Collapse

      Latest Topics in Our Forums

      Collapse

      • Any remedy to kill cramps during periods?

        I’m 22 years old, and my cramps have always been very bad to the point that I throw up and miss school or practice. Is something wrong with me, because...

        Today, 05:40 AM By jehand
      • Superfetation

        Is it possible to conceive again while already pregnant? Check out superfetation. Wikipedia has information about a 2017 case.

        Yesterday, 01:11 AM By jns
      • Introduction

        Hello Everyone!
        I am new to this forum.

        06-27-2019, 04:40 AM By linakhonde
      • motivation

        can't find the "motivation" post of mine so assuming it was started in past year & gone with rest of my last year posts that vanished mysteriously...

        07-13-2019, 11:32 AM By amy40
      • Author To Check Out

        Serena Valentino. She has written for Autumn Publishing:

        Fairest Of All
        Mistress Of All Evil
        Poor Unfortunate Soul
        The...

        07-18-2019, 08:56 AM By Popcorn&Candy
      Working...
      X